MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a toric intraocular lens (iol) was explanted from a patient's right eye due to glare and halos.The patient¿s symptoms persisted for three (3) months.Another johnson & johnson lens of different model (diu225) and lower diopter (+18.5) was used as a replacement.There was no vitrectomy required and no sutures used.The patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided, but the best estimate date is between (b)(6) 2023 and (b)(6) 2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: nov 7, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a specimen cup.No additional materials were received.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues "explant", "glare", and "halo vision" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18164572
Report Number3012236936-2023-02901
Device Sequence Number7321428
Product Code POE
UDI-Device Identifier05050474605787
UDI-Public(01)05050474605787(17)231031
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown